Alert archive / Georgia / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind chill advisory at Jan 6, 2017, 8:38 PM CST for 5 counties in Alabama; 7 counties in Georgia; 4 counties in Florida. It took effect at Jan 7, 2017, 1:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 8:38 PM CST (02:38 UTC)
- In effect from
- Jan 7, 2017, 1:00 AM CST
- Expired
- Jan 7, 2017, 10:43 AM CST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Calhoun County, GA, Clay County, GA, Early County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 27 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
939 WWUS42 KTAE 070238 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 PM EST FRI JAN 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 6 AM CST EARLY SATURDAY MORNING FOR SOUTHEAST ALABAMA... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON CST ON SATURDAY FOR SOUTHEAST ALABAMA AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST ON SATURDAY FOR PORTIONS OF SOUTHWESTERN GEORGIA... ALZ065>069-071800- /O.NEW.KTAE.WC.Y.0001.170107T0700Z-170107T1800Z/ /O.NEW.KTAE.WW.Y.0001.170107T0700Z-170107T1200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- INCLUDING THE CITIES OF...BATTENS CROSSROADS...ENTERPRISE... ENTERPRISE MUNICIPAL A/P...KEYTON...ASBURY...BEAMON... BLACKWELL FIELD A/P...BROWNS CROSSROADS...DALEVILLE...DILL... EWELL...FORT RUCKER...MABSON...OZARK...BLACKWOOD...HEADLAND... HEADLAND MUNICIPAL A/P...ABBEVILLE...ABBEVILLE MUNICIPAL A/P... LAWRENCEVILLE...SCREAMER...GENEVA...GENEVA MUNICIPAL A/P... FADETTE...HARTFORD...GANER...HACODA...LOGAN FIELD MUNICIPAL A/P... DOTHAN...ASHFORD...COTTONWOOD 838 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON CST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX OF SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 1 AM TO 6 AM CST SATURDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 1 AM TO NOON CST SATURDAY. * TIMING...PRECIPITATION MIXING WITH AND CHANGING TO FREEZING RAIN AND SLEET AFTER 1 AM CST SATURDAY AND ENDING BEFORE DAYBREAK. WIND CHILLS WILL DROP BELOW 20 DEGREES AROUND 1 AM CST. * MAIN IMPACT...MINOR ICE ACCUMULATION OF 0.05 INCHES WILL BE POSSIBLE ON MAINLY ELEVATED SURFACES. ADDITIONALLY WET SURFACES...ESPECIALLY BRIDGES AND OVERPASSES WILL BE PRONE TO FREEZING ON SATURDAY MORNING AS AIR TEMPERATURES REMAIN BELOW FREEZING. * WIND CHILL VALUES...WIND CHILL READINGS BETWEEN 12 AND 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ007>011-071800- /O.NEW.KTAE.WC.Y.0001.170107T0700Z-170107T1800Z/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON- INCLUDING THE CITIES OF...ALPINE HEIGHTS...ARGYLE... CENTER RIDGE...CLUSTER SPRINGS...DE FUNIAK SPRING AIRPORT... DE FUNIAK SPRINGS...GLENDALE...EUCHEEANNA...PLEASANT RIDGE... BARKER STORE...LEONIA...NEW HOPE...BONIFAY... HOLMES COUNTY AIRPORT...COBB CROSSROADS...CRYSTAL LAKE... POPLAR HEAD...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...ORANGE HILL... FIVE POINTS...MARIANNA...SIMSVILLE...RICHTER CROSSROADS... BROWNTOWN...GRACEVILLE...MALONE...SNEADS 838 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON CST SATURDAY. * WIND CHILL VALUES...12 TO 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ120>124-126-142-071600- /O.NEW.KTAE.WC.Y.0001.170107T1000Z-170107T1600Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-LEE-EARLY- INCLUDING THE CITIES OF...CROSSROADS...GEORGETOWN...HATCHER... WIRE BRIDGE...UNION...BAGBY STATE PARK...DAYS CROSSROADS... FORT GAINES...JONES CROSSING...MOORES CROSSROADS...PECAN... RICKS PLACE...BENEVOLENCE...COLES...CUTHBERT...PETERSON HILL... SHIVERS MILL...SPRINGVALE...SPRINGVALE STATION...ARLINGTON... COMMISSARY HILL...CORDRAYS MILL...DICKEY...MORGAN... WILLIAMSBURG...EDISON...CLARKS MILL...DAWSON... DAWSON MUNICIPAL A/P...DOVEREL...GRAVES...HEROD...YEOMANS... FORRESTER...LEESBURG...PALMYRA...DOUGLASVILLE...BLAKELY... CENTERVILLE...CUBA...EARLY CO A/P 938 PM EST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EST SATURDAY. * WIND CHILL VALUES...15 TO 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GODSEY
3 follow-up statements
521 WWUS42 KTAE 070704 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 204 AM EST SAT JAN 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 6 AM CST EARLY SATURDAY MORNING FOR SOUTHEAST ALABAMA... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON CST ON SATURDAY FOR SOUTHEAST ALABAMA AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST ON SATURDAY FOR PORTIONS OF SOUTHWESTERN GEORGIA... ALZ065>069-071530- /O.CON.KTAE.WC.Y.0001.000000T0000Z-170107T1800Z/ /O.CON.KTAE.WW.Y.0001.000000T0000Z-170107T1200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- INCLUDING THE CITIES OF...BATTENS CROSSROADS...ENTERPRISE... ENTERPRISE MUNICIPAL A/P...KEYTON...ASBURY...BEAMON... BLACKWELL FIELD A/P...BROWNS CROSSROADS...DALEVILLE...DILL... EWELL...FORT RUCKER...MABSON...OZARK...BLACKWOOD...HEADLAND... HEADLAND MUNICIPAL A/P...ABBEVILLE...ABBEVILLE MUNICIPAL A/P... LAWRENCEVILLE...SCREAMER...GENEVA...GENEVA MUNICIPAL A/P... FADETTE...HARTFORD...GANER...HACODA...LOGAN FIELD MUNICIPAL A/P... DOTHAN...ASHFORD...COTTONWOOD 104 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...PRECIPITATION MIXING WITH AND CHANGING TO FREEZING RAIN AND SLEET AFTER 1 AM CST SATURDAY AND ENDING BEFORE DAYBREAK. WIND CHILLS WILL DROP BELOW 20 DEGREES AROUND 1 AM CST. * MAIN IMPACT...MINOR ICE ACCUMULATION WILL BE POSSIBLE ON MAINLY ELEVATED SURFACES. ADDITIONALLY WET SURFACES...ESPECIALLY BRIDGES AND OVERPASSES WILL BE PRONE TO FREEZING ON SATURDAY MORNING AS AIR TEMPERATURES REMAIN BELOW FREEZING. * WIND CHILL VALUES...WIND CHILL READINGS BETWEEN 12 AND 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ007>011-071530- /O.CON.KTAE.WC.Y.0001.000000T0000Z-170107T1800Z/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON- INCLUDING THE CITIES OF...ALPINE HEIGHTS...ARGYLE... CENTER RIDGE...CLUSTER SPRINGS...DE FUNIAK SPRING AIRPORT... DE FUNIAK SPRINGS...GLENDALE...EUCHEEANNA...PLEASANT RIDGE... BARKER STORE...LEONIA...NEW HOPE...BONIFAY... HOLMES COUNTY AIRPORT...COBB CROSSROADS...CRYSTAL LAKE... POPLAR HEAD...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...ORANGE HILL... FIVE POINTS...MARIANNA...SIMSVILLE...RICHTER CROSSROADS... BROWNTOWN...GRACEVILLE...MALONE...SNEADS 104 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...12 TO 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ120>124-126-142-071530- /O.CON.KTAE.WC.Y.0001.170107T1000Z-170107T1600Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-LEE-EARLY- INCLUDING THE CITIES OF...CROSSROADS...GEORGETOWN...HATCHER... WIRE BRIDGE...UNION...BAGBY STATE PARK...DAYS CROSSROADS... FORT GAINES...JONES CROSSING...MOORES CROSSROADS...PECAN... RICKS PLACE...BENEVOLENCE...COLES...CUTHBERT...PETERSON HILL... SHIVERS MILL...SPRINGVALE...SPRINGVALE STATION...ARLINGTON... COMMISSARY HILL...CORDRAYS MILL...DICKEY...MORGAN... WILLIAMSBURG...EDISON...CLARKS MILL...DAWSON... DAWSON MUNICIPAL A/P...DOVEREL...GRAVES...HEROD...YEOMANS... FORRESTER...LEESBURG...PALMYRA...DOUGLASVILLE...BLAKELY... CENTERVILLE...CUBA...EARLY CO A/P 204 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EST THIS MORNING... * WIND CHILL VALUES...15 TO 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
302 WWUS42 KTAE 071556 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1056 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST FOR PORTIONS OF SOUTHWESTERN GEORGIA... ...WIND CHILL ADVISORY IN EFFECT TILL NOON CST FOR SOUTHEAST ALABAMA AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... GAZ120>124-126-142-071700- /O.EXP.KTAE.WC.Y.0001.000000T0000Z-170107T1600Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-LEE-EARLY- INCLUDING THE CITIES OF...CROSSROADS...GEORGETOWN...HATCHER... WIRE BRIDGE...UNION...BAGBY STATE PARK...DAYS CROSSROADS... FORT GAINES...JONES CROSSING...MOORES CROSSROADS...PECAN... RICKS PLACE...BENEVOLENCE...COLES...CUTHBERT...PETERSON HILL... SHIVERS MILL...SPRINGVALE...SPRINGVALE STATION...ARLINGTON... COMMISSARY HILL...CORDRAYS MILL...DICKEY...MORGAN... WILLIAMSBURG...EDISON...CLARKS MILL...DAWSON... DAWSON MUNICIPAL A/P...DOVEREL...GRAVES...HEROD...YEOMANS... FORRESTER...LEESBURG...PALMYRA...DOUGLASVILLE...BLAKELY... CENTERVILLE...CUBA...EARLY CO A/P 1056 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... SLOWLY WARMING TEMPERATURES THROUGH THE DAY WITH WIND SPEEDS OF 15 MPH WILL PRODUCE WIND CHILLS IN THE UPPER 20S TO LOWER 30S. $$ ALZ065>069-FLZ007>011-071800- /O.CON.KTAE.WC.Y.0001.000000T0000Z-170107T1800Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON- INCLUDING THE CITIES OF...BATTENS CROSSROADS...ENTERPRISE... ENTERPRISE MUNICIPAL A/P...KEYTON...ASBURY...BEAMON... BLACKWELL FIELD A/P...BROWNS CROSSROADS...DALEVILLE...DILL... EWELL...FORT RUCKER...MABSON...OZARK...BLACKWOOD...HEADLAND... HEADLAND MUNICIPAL A/P...ABBEVILLE...ABBEVILLE MUNICIPAL A/P... LAWRENCEVILLE...SCREAMER...GENEVA...GENEVA MUNICIPAL A/P... FADETTE...HARTFORD...GANER...HACODA...LOGAN FIELD MUNICIPAL A/P... DOTHAN...ASHFORD...COTTONWOOD...ALPINE HEIGHTS...ARGYLE... CENTER RIDGE...CLUSTER SPRINGS...DE FUNIAK SPRING AIRPORT... DE FUNIAK SPRINGS...GLENDALE...EUCHEEANNA...PLEASANT RIDGE... BARKER STORE...LEONIA...NEW HOPE...BONIFAY... HOLMES COUNTY AIRPORT...COBB CROSSROADS...CRYSTAL LAKE... POPLAR HEAD...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...ORANGE HILL... FIVE POINTS...MARIANNA...SIMSVILLE...RICHTER CROSSROADS... BROWNTOWN...GRACEVILLE...MALONE...SNEADS 956 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS PRESENTS A HAZARD TO THOSE NOT WELL PROTECTED FOR THE CHILLY WEATHER. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
992 WWUS42 KTAE 071643 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1143 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY CANCELLED... ALZ065>069-FLZ007>011-071745- /O.CAN.KTAE.WC.Y.0001.000000T0000Z-170107T1800Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON- INCLUDING THE CITIES OF...BATTENS CROSSROADS...ENTERPRISE... ENTERPRISE MUNICIPAL A/P...KEYTON...ASBURY...BEAMON... BLACKWELL FIELD A/P...BROWNS CROSSROADS...DALEVILLE...DILL... EWELL...FORT RUCKER...MABSON...OZARK...BLACKWOOD...HEADLAND... HEADLAND MUNICIPAL A/P...ABBEVILLE...ABBEVILLE MUNICIPAL A/P... LAWRENCEVILLE...SCREAMER...GENEVA...GENEVA MUNICIPAL A/P... FADETTE...HARTFORD...GANER...HACODA...LOGAN FIELD MUNICIPAL A/P... DOTHAN...ASHFORD...COTTONWOOD...ALPINE HEIGHTS...ARGYLE... CENTER RIDGE...CLUSTER SPRINGS...DE FUNIAK SPRING AIRPORT... DE FUNIAK SPRINGS...GLENDALE...EUCHEEANNA...PLEASANT RIDGE... BARKER STORE...LEONIA...NEW HOPE...BONIFAY... HOLMES COUNTY AIRPORT...COBB CROSSROADS...CRYSTAL LAKE... POPLAR HEAD...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...ORANGE HILL... FIVE POINTS...MARIANNA...SIMSVILLE...RICHTER CROSSROADS... BROWNTOWN...GRACEVILLE...MALONE...SNEADS 1043 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WERE GRADUALLY WARMING AND WILL CONTINUE TO DO SO WITH WIND CHILL READINGS NOW ABOVE 20 DEGREES AND WILL REMAIN SO THROUGH THE AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 5:42 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 6, 5:42 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 PM EST Fri Jan 6 2017
.AVIATION [Through 00Z Sunday]...
A large shield of post-frontal rain will impact the terminals
overnight along with IFR ceilings and MVFR visibilities. There is
a slight chance for ice pellets at DHN, but the risk was too low
to include in the TAF at this time. Skies should clear during the
mid to late morning hours. Winds will be gusty out of the north
later tonight and all day Saturday with sustained speeds around
15 knots and gusts from 20-30 knots.
&&
.PREV DISCUSSION [314 PM EST]...
.NEAR TERM [Through Tonight]...
Multi-faceted weather event to unfold across the Tri-State region
this evening and overnight. In general, a cold front is slowly
traversing our area now and slowly moving southeast. In its wake,
much colder air will filter down from an arctic high across the
northern Plains. A shortwave trough, currently positioned across the
southern and central Plains, will move eastward tonight. Low/mid
level flow is from the southwest ahead of this feature allowing
overrunning conditions to develop. Widespread rainfall is expected
this afternoon and overnight spreading from west to east. In
essence, rainfall amounts will be around an inch or less. Winds will
pick up as the cold air advects in with gusty northwest winds of 20
to 25 MPH. This will lead to wind chill values in the 20s across SE
Alabama and the western Florida panhandle.
Concerning wintry precipitation across SE Alabama and extreme
western portions of SW Georgia overnight tonight: Models have sped
up the exit of precipitation from the aforementioned wintry precip
threat areas. Based on the top down P-type methodology, soundings
lean towards a freezing rain profile over a sleet profile. Air and
wet bulb temperatures stay above freezing while precipitation is in
the area of concern. The window of opportunity is mainly at the tail
end of the event as the rain is moving away. Therefore, I included a
mention of sleet for an hour or so across SE Alabama and mainly
Quitman, Clay, and Randolph counties in SW Georgia. Temperatures
will fall below freezing for a few hours around dawn so patchy ice
may be possible on bridges and overpasses.
Concerning severe weather across our eastern Florida Big Bend
counties: SPC has outlooked this area in a marginal risk for severe
weather beginning early this evening and lasting through the
overnight hours. Local guidance shows thunderstorms developing
across the northeast Gulf late this afternoon with additional
thunderstorms developing and moving ashore across the eastern
Florida Big Bend counties. Cape values will roughly be 1000 J/kg or
below and 0-1km SRH values of 100-150. An isolated damaging wind
gust and large hail will be the main threats but a tornado cannot be
ruled out, especially near the coast.
.SHORT TERM [Saturday Through Sunday Night]...
Showers will gradually clear the region from west to east through
the morning hours, with cold air quickly sweeping in behind the
showers. Locations along and south of the front will experience a
midnight high, as temperatures will plummet from the lower 50s and
lower 60s through mid morning. Temperatures will only rebound into
the the low to mid 40s during the afternoon hours with clearing
skies. Strong cold air advection aloft will mitigate anymore
potential warming throughout the day and will promote prime cooling
conditions Saturday night. Expect lows to plummet into the 20s, with
wind chills falling into the teens, as northerly winds between 10 to
15 mph will persist through the overnight hours. A wind chill
advisory will be necessary if these conditions continue to look
likely.
Northwesterly flow aloft will build into the region on Sunday as the
trough axis exits to the east of the area. Cold air will continue to
advect into the region , keeping high and low temperatures 15 to 20
degrees below seasonal averages. Mid to upper level moisture
associated with a passing shortwave trough to the north will yield
passing high clouds Sunday afternoon, but precipitation is not
expected. Highs will run in the mid to upper 40s and lows in the mid
to upper 20s. Wind chills will once again be dangerously low,
ranging from the upper 10s to near 20.
.LONG TERM [Monday Through Friday]...
Northwesterly flow will give way to zonal flow by Tuesday/Wednesday,
as a flat shortwave trough traverses the Central Plains/Mid
Mississippi Valley/Ohio Valley during this timeframe. Little in the
way of resultant weather is expected with this feature outside of an
increase in cloud cover. The latest operational guidance remains
consistent in building a fairly amplified ridge somewhere off of the
southeast coast late in the week and into the following weekend,
which would yield dry and unseasonably warm conditions.
The most noticeable result with this upper level pattern shift will
be the warming temperatures through the entire week. Expect highs to
quickly warm from the low to mid 50s Monday to the low to mid 70s by
Wednesday, with overnight lows warming from mid to upper 30s Tuesday
morning to the low to mid 50s Wednesday morning. Additional warming
into next weekend is likely, especially if amplified ridging builds
into the region like model guidance is suggesting. The first 80
degree day of 2017 would not be out of the question in some
locations if this comes to fruition.
.MARINE...
A cold front will sweep across the region tonight, shifting winds to
the north. Expect winds to increase dramatically, as cold air aloft
over warm waters will promote excellent mixing through Sunday.
Sustained winds of 20 to 25 knots and gusts to 35 knots will be
common across all zones. The zones west of the Apalachicola River
will likely see frequent gusts of 35 to 40 knots late tonight
through late Saturday night. Seas of 5 to 8 feet, occasionally
reaching 10 feet can be expected. Therefore, a Gale Warning has been
issued for these zones. Frequent gusts of 35 to 40 knots will also
be possible across our offshore zone east of the Apalachicola River
Saturday morning through late Saturday night with seas of 5 to 7
feet, occasionally reaching 9 feet offshore. A Gale watch is in
effect for this area. All coastal zones can expect Small Craft
advisory conditions to persist through late Sunday morning with
resultant seas of 3 to 6 feet.
There is a chance for scattered strong to severe thunderstorms
across our offshore zone east of the Apalachicola River, as well as
coastal zones in Apalachee Bay this evening into the early overnight
hours. High winds will be possible with an isolated risk of
waterspouts.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
Rivers that are currently in flood stage across our area (sites
along the Choctawhatchee River, Chipola River, and Kinchafoonee
Creek) have crested or are expected to crest later this evening.
Additional rainfall of around an inch or less is expected tonight,
which will not likely have much impact other than to slow the rate
of recession in these rivers/creeks.
For the latest information on area rivers, please visit our AHPS
page at http://water.weather.gov/ahps2/index.php?wfo=tae
Also newly available are flood inundation maps for the Apalachicola
at Blountstown through our AHPS interface.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 40 52 27 47 28 / 90 20 0 0 0
Panama City 38 50 30 47 33 / 80 10 0 0 0
Dothan 31 40 24 44 26 / 90 10 0 0 0
Albany 35 43 25 44 26 / 90 10 0 0 0
Valdosta 41 53 26 46 26 / 100 30 0 0 0
Cross City 48 62 28 49 29 / 90 50 0 0 0
Apalachicola 41 56 30 49 35 / 80 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Sunday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM.
Gale Warning from 10 PM this evening to 1 AM EST Sunday for
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
Gale Watch from Saturday morning through late Saturday night for
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
Small Craft Advisory from 10 PM this evening to 7 AM EST
Saturday for Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Wool
MARINE...Pullin
FIRE WEATHER...Scholl
HYDROLOGY...LahrIn the hours before
Special weather statement, Jan 6, 8:38 PM CST, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 938 PM EST Fri Jan 6 2017 ...Areas of black ice possible early Saturday morning across inland portions of the Eastern Florida Panhandle and Southwestern Georgia... FLZ007>013-GAZ120>127-142>145-155-156-071500- North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Early- Miller-Baker-Mitchell-Seminole-Decatur- Including the cities of...Alpine Heights...Argyle... Center Ridge...Cluster Springs...De Funiak Spring Airport... De Funiak Springs...Glendale...Eucheeanna...Pleasant Ridge... Barker Store...Leonia...New Hope...Bonifay... Holmes County Airport...Cobb Crossroads...Crystal Lake... Poplar Head...Chipley...Chipley Municipal Airport...Orange Hill... Five Points...Marianna...Simsville...Richter Crossroads... Browntown...Graceville...Malone...Sneads...Bennett...Econfina... Nixon...Youngstown...Abe Springs...Blountstown...Clarksville... Durham...Frink...Marysville...Scotts Ferry...Crossroads... Georgetown...Hatcher...Wire Bridge...Union...Bagby State Park... Days Crossroads...Fort Gaines...Jones Crossing... Moores Crossroads...Pecan...Ricks Place...Benevolence...Coles... Cuthbert...Peterson Hill...Shivers Mill...Springvale... Springvale Station...Arlington...Commissary Hill... Cordrays Mill...Dickey...Morgan...Williamsburg...Edison... Clarks Mill...Dawson...Dawson Municipal A/P...Doverel...Graves... Herod...Yeomans...Albany...East Albany...Lockett Crossing... Pretoria...Southwest Ga Regional A/P...Turner City...Walker... Forrester...Leesburg...Palmyra...Alfords...Gammage...Gordy... Isabella...Red Rock...Sylvester...Sylvester Airport... Douglasville...Blakely...Centerville...Cuba...Early Co A/P... Enterprise...Mayhaw...Babcock...Bellview...Boykin...Colquitt... Cooktown...Elmodel Wma...Hawkinstown...Hoggard Mill...Newton... Red Store Crossroads...Iveys Mill...Milford...Branchville... Camilla...Mitchell Co A/P...Cotton...Pelham...Davis Park... Donaldsonville A/P...Donalsonville...Little Hope...Riverturn... Fairchild...Seminole State Park...Ausmac...Bainbridge... Decatur Co A/P...Hanover...Lynn...Steinham Store... West Bainbridge 938 PM EST Fri Jan 6 2017 /838 PM CST Fri Jan 6 2017/ ...Areas of black ice possible early Saturday morning across inland portions of the Eastern Florida Panhandle and Southwestern Georgia... Temperatures continue to drop as an arctic airmass moves into the region. Before daybreak on Saturday, temperatures are likely to be below freezing across inland portions of the Florida Panhandle and Southwestern Georgia. Because of rain continuing late Friday night and into Saturday morning, there is potential for elevated surfaces, mainly bridges and overpasses, to freeze as air temperatures drop below freezing. Temperatures in these areas are likely to drop below freezing as early as 4 am EST /3 am CST/ and remain below freezing through 9 am EST /8 am CST/. After the air temperature rises above freezing, any frozen surfaces should melt. Breezy, but sunny conditions on Saturday afternoon should be sufficient for any remaining moisture on road surfaces to evaporate, eliminating any further risk for frozen surfaces the following night. Godsey
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:38 PM CST | Winter Weather Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 9 hr |
| Jan 7, 1:43 PM CST | Wind Chill Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 18 hr |
| Jan 7, 1:59 PM CST | Freeze Warning | TAE | Houston | 18 hr |
| Jan 7, 1:59 PM CST | Hard Freeze Warning | TAE | Coffee, Dale, Geneva, Henry | 18 hr |
| Jan 6, 7:02 PM CST | Special Marine Warning | TAE | 58 min | |
| Jan 6, 8:30 PM CST | Special Marine Warning | TAE | 60 min | |
| Jan 6, 9:12 PM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 6, 9:17 PM CST | Small Craft Advisory | TAE | 39 hr | |
| Jan 6, 11:05 PM CST | Special Marine Warning | TAE | 115 min | |
| Jan 6, 11:28 PM CST | Special Marine Warning | TAE | 92 min | |
| Jan 7, 12:16 AM CST | Special Weather Statement | TAE | Lafayette | 29 min |
| Jan 7, 9:02 AM CST | Rip Current Statement | TAE | Gulf | 7 hr |
Nearby
Wind Chill Advisories in Georgia, 2017Wind Chill Advisories in Alabama, 2017Wind Chill Advisories in Florida, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.